FYI - I posted this in the neurology section, but considering my new medication, I thought I would see your thoughts. I apologize for the double post if that offends anyone:
I’m a 33-year old male who is in pretty good health with no past issues of anything serious. About 4 months ago, I went for a run, which happened to be my first real cardio, high impact activity in a long time. Almost immediately (within 2 minutes), my vision in both eyes got blurry. Not blurry like fuzzy, but more like the brightness was off – too much light coming in. I thought it would go away the next day, but it obviously did not – it is constant in both eyes. I had been wearing contacts due to nearsightedness, but have since switched to my glasses and I wear them all the time.
I went to see my doctor, he first removed me from my cholesterol medication, increased my B12 (it was borderline low around 250 – it’s now at 950) via supplements/shots, and took sodium out of my diet. There were no changes in my symptoms. The vision issues would get worse if I did high impact activities (in the last couple of months, I have avoided such activities), but the problems never seem to go away.
About 3 weeks later, he suggested I get an MRI done and see some eye specialists. I saw both an optometrist and a neuro-ophthalmologist (those are hard to find – I had to travel over a 100 miles). The MRI came back normal and the eye doctors saw no issues causing my issues. I tried to live with it for awhile to see if it would just go away, but it didn’t.
I went back to the doctor last week. When talking to him, I told him that I don’t feel as sharp as used to and often felt tired. He asked me to read a paper and asked what I saw. I told him I could see the words I focused on, but everything else around it seemed blurry/too much light. Perhaps I don’t feel as sharp because my vision is blurred though.
He is now thinking I may have developed ADD in adulthood. He explained with ADD you are not able to filter unnecessary information and he believes some of my coping mechanisms have stopped working. He put me on Adderall (adderrall) – 20 mg 2 times per day. He wants me on it for a few weeks. I do seem to be more alert and focused, but haven’t noticed any improvement in vision after about a week (a side effect of the medication is blurry vision though). He said if no improvement, then he’d recommend I see a neuro-psychologist.
Does anyone have any ideas about what this might be?
Wow--that sounds really odd. The blurry vision sounds a lot like optic neuritis, though it's rare for it to happen in both eyes simultaneously. It can be the first symptom of MS, and MS symptoms are often made worse with heat (e.g. exercise). It could be a lot of things and I would pursue a dx having to do with the vision, rather than ADD, if it were me. (Though I believe adderall (adderrall) is used to improve concentration in a lot of concentration problems, not just ADD.)
I would consider further evaluation by a neurologist, even with the clear MRI.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.